# SDR 9716043218

- Difficulty date: August 21, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N318US
- Make and model: Airbus A320-211
- Aircraft serial: 206
- Engine: Cfmint CFM565A1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Stage of operation: TO
- Nature of condition: E, J
- Precautionary procedure: C, E, F

## Discrepancy

AS THROTTLES WERE ADVANCED FOR TAKEOFF, THE NR 2 ENGINE EXPERIENCED A CONTAINED FAILURE.  THE TAKEOFF WAS ABORTED AT 20 KNOTS AND THE CREW FOLLOWED ECHM PROCEDURES WITH ONE ENGINE FIRE BOTTLE BEING DISCHARGED.  EMERGENCY EQUIPMENT AND NWA MAINTENANCE WERE CALLED.  MAINTENANCE FOUND METAL IN THE TAILPIPE AND THE AIRCRAFT RETURNED TO THE GATE.  REPLACED THE NR 2 ENGINE.
